Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Amarillo, TX

June 4, 2015Hartley County, Texas

NWS Amarillo, TX issued this special weather statement at Jun 4, 2015, 6:21 PM CDT for Hartley County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2015, 6:21 PM CDT (23:21 UTC)
Expired
Jun 4, 2015, 7:00 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX

County Hartley County, TX

The radar

The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS84 KAMA 042321
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT THU JUN 4 2015

TXZ001-002-006-050000-
DALLAM TX-HARTLEY TX-SHERMAN TX-
621 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 700 PM
CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO 
STRONG THUNDERSTORMS...ONE WAS 6 MILES SOUTHWEST OF DALHART AND 
ANOTHER WAS OVER HARTLEY. BOTH STORMS WERE MOVING NORTHEAST AT 25 
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...            HARTLEY...            CONLEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3633 10243 3616 10199 3605 10210 3605 10216
      3599 10216 3575 10240 3599 10273
TIME...MOT...LOC 2320Z 224DEG 20KT 3600 10257

$$

LG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 5:42 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 4, 5:42 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
542 PM CDT THU JUN 4 2015

.AVIATION...
TSRA SHOULD AFFECT THE DHT AND GUY TAF SITES THIS EVENING.
THUNDERSTORMS WILL MAKE A RUN AT AMA...BUT THINK THEY WILL DISSIPATE
BEFORE MAKING IT. SOUTHERLY WINDS WILL PREVAIL IN THE 12 TO 17 KNOT
RANGE THROUGH TONIGHT AND THEN THEY WILL PICK UP AND GET GUSTY BY
LATE MORNING ON FRIDAY. SKIES ARE EXPECTED TO REMAIN VFR OUTSIDE OF
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT THU JUN 4 2015/

SHORT TERM...TODAY THROUGH FRIDAY EVENING...

UPPER LEVEL TROUGH CONTINUES TO DIG SOUTHWARD ALONG THE PACIFIC
COAST. MOISTURE PLUME FROM TS ANDRES STARTING TO DRIFT INTO THE
SOUTHWEST. SURFACE LOW AND ASSOCIATED CONVERGENCE ZONE WILL REMAIN
VIRTUALLY STATIONARY THROUGH THIS PORTION OF THE FORECAST AS THE
UPPER LEVEL TROUGH AND CLOSED LOW MOVE INTO SOUTHERN CALIFORNIA
FRIDAY NIGHT AND UPPER LEVEL RIDGE AMPLIFIES OVER AND EAST OF THE
PANHANDLES. EXPECT ISOLATED CONVECTION TO DEVELOP LATE THIS AFTERNOON
OR EARLY THIS EVENING ACROSS THE WESTERN AND CENTRAL PANHANDLES. IF
STORMS DEVELOP...A FEW COULD BECOME STRONG TO SEVERE GIVEN THE AMOUNT
OF AVAILABLE INSTABILITY ALONG THE SURFACE BOUNDARY WITH DEWPOINTS IN
THE LOW TO MID 60S NOT FAR TO THE SOUTH. HOWEVER...OVERALL SHEAR
VALUES ARE FAIRLY LOW...AND MAIN HAZARD WOULD BE WIND AND MARGINALLY
SEVERE HAIL.

FRIDAY MAX TEMPERATURES MAY NOT BE QUITE AS WARM AS YESTERDAY AND
TODAY AS MID AND HIGH LEVEL CLOUDS ARE EXPECTED TO MOVE IN. CHANCES
FOR THUNDERSTORMS TOMORROW ARE MAINLY LIMITED AGAIN TO THE WESTERN
AND CENTRAL PORTIONS OF THE PANHANDLES AS BETTER SETUP REMAINS TO
OUR WEST OVER NEW MEXICO AND RIDGING ALOFT CONTINUES OVER MOST
OF THE PANHANDLES.

LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

MID-UPR LEVEL RIDGE WILL BUILD INTO THE REGION EARLY IN THE PERIOD.
THIS WILL GENERALLY LEAD TO WARMING MID LEVEL TEMPS WITH DIURNAL
CONVECTION REMAINING IN NM SAT EXCEPT FOR POTENTIAL OF A STRAY TSTM
POSSIBLY CROSSING BORDER INTO EXTREME WRN PANHANDLES. WEAKENING UPR
LOW MVG WEST ACROSS NV AND UT WILL SLOWLY ERODE THE RIDGE FROM THE
W-NW HEADING INTO EARLY PARTS OF NEXT WEEK. THIS FEATURE OPEN UP AS
IT IS ABSORBED BACK INTO THE FLOW AND WILL EVENTUALLY DROP INTO THE
PANHANDLES FROM THE NORTH LATE MON THROUGH TUESDAY. MEANWHILE...WEAK
SFC REFLECTION IN THE LOWER LEVELS WILL HELP POOL MOISTURE ACROSS THE
AREA. THIS WILL LEAD TO INCREASING CHANCES OF CONVECTION ACROSS NRN
AREAS ON SUNDAY WITH SCT POPS SPREADING FURTHER SOUTH FROM LATE
SUNDAY THROUGH MONDAY AND CONTINUING INTO TUE. WEAK WIND FIELDS AND
UNIMPRESSIVE LAPSE RATES AND MODEST CAPE SUGGEST LITTLE THREAT FOR
SEVERE STORMS WITH THIS ACTIVITY ATTM. AFTER A DRIER DAY ON
WED...FURTHER SUPPRESSION OF THE RIDGE AND APPROACH OF A S/WV IN THE
DESERT SW WILL PROVIDE INCREASING POPS ONCE AGAIN THU WITH POSSIBLY A
BIT MORE SEVERE POTENTIAL GIVEN INCREASING WIND FIELDS/SHEAR...BUT
WARM MID LEVEL TEMPS COULD BE A LIMITING FACTOR DESPITE FAVORABLE
WIND PROFILES. TEMPS ARE FORECAST TO BE NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD WITH NO ARGUMENT TO SUPER BLEND OUTPUT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/14
Hazardous weather outlook, Jun 4, 4:18 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT THU JUN 4 2015

OKZ001>003-TXZ001>020-051100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
418 PM CDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OKLAHOMA AND
TEXAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE
DURING THE EVENING MAINLY ACROSS THE WESTERN TWO THIRDS OF THE
PANHANDLES. SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREATS
WILL BE HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL INCREASE ACROSS MAINLY WESTERN AND
NORTHERN PORTIONS OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES
BEGINNING FRIDAY AFTERNOON...BUT MORE SIGNIFICANT INCREASE IN
THUNDERSTORM CHANCES WILL OCCUR LATE SUNDAY THROUGH THROUGH TUESDAY
NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJG

In the hours before

Special weather statement, Jun 4, 4:12 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT THU JUN 4 2015

TXZ006-011-042215-
HARTLEY TX-OLDHAM TX-
412 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND WESTERN
HARTLEY COUNTIES UNTIL 515 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
ROMERO TO 11 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ROMERO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3601 10304 3596 10245 3550 10276 3540 10304
TIME...MOT...LOC 2112Z 230DEG 14KT 3568 10288 3546 10309

LG
Special weather statement, Jun 4, 5:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT THU JUN 4 2015

TXZ001-006-042315-
DALLAM TX-HARTLEY TX-
517 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHWESTERN DALLAM COUNTIES UNTIL 615 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF ROMERO...OR 13 MILES EAST OF
AMISTAD...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WARE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3591 10304 3602 10305 3637 10293 3621 10245
      3580 10283 3588 10305 3591 10305
TIME...MOT...LOC 2217Z 206DEG 17KT 3590 10292

LG
Special weather statement, Jun 4, 5:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT THU JUN 4 2015

OKZ001-002-TXZ001-002-050000-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
554 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...EASTERN
DALLAM...WESTERN TEXAS AND EASTERN CIMARRON COUNTIES UNTIL 700 PM
CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
GRIGGS TO 4 MILES EAST OF WARE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          TEXHOMA...            HOUGH...
  EVA...                KEYES...              GRIGGS...
  CONLEN...             STURGIS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 10150 3638 10180 3619 10213 3605 10279
      3606 10279 3700 10214
TIME...MOT...LOC 2254Z 221DEG 26KT 3650 10211 3618 10263

LG
Special weather statement, Jun 4, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT THU JUN 4 2015

TXZ001-002-006-050000-
DALLAM TX-HARTLEY TX-SHERMAN TX-
621 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 700 PM
CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS...ONE WAS 6 MILES SOUTHWEST OF DALHART AND
ANOTHER WAS OVER HARTLEY. BOTH STORMS WERE MOVING NORTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...            HARTLEY...            CONLEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3633 10243 3616 10199 3605 10210 3605 10216
      3599 10216 3575 10240 3599 10273
TIME...MOT...LOC 2320Z 224DEG 20KT 3600 10257

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:12 PM CDTSpecial Weather StatementAMAHartley63 min
Jun 4, 5:17 PM CDTSpecial Weather StatementAMADallam58 min
Jun 4, 5:54 PM CDTSpecial Weather StatementAMADallam66 min
Jun 4, 6:08 PM CDTSevere Thunderstorm WarningAMADallam, Sherman83 min
Jun 4, 6:35 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman85 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.